How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 33795
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

My husband has breathing difficulty, amongst other things he

Resolved Question:

My husband has breathing difficulty, amongst other things he has intermittent claudication, could this be causing his shortness of breath. It is really bad.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--can you tell me more about his breathing difficulty and did he get a chest x-ray? Does he have any heart problems?
Customer: replied 3 years ago.

He had the chest Xray on Monday 2nd June. He has never been diagnosed with heart problems,

Expert:  Dr. Chip replied 3 years ago.
OK Jo but can you tell me more about the breathing problem and is he having any chest pain?
Customer: replied 3 years ago.

No chest pain. Is short of breath all the time. Also he is getting cramping in his hands and left leg. If he exerts himself he struggles to breath and coughs all the time. He has been like this for a few weeks. Two GPs said they thought is was because he is on a high dose of steroids as he has had bullous pemphigoid. The dermatologist said that she was not convinced. So we have had conflicting opinions.

Expert:  Dr. Chip replied 3 years ago.
OK Jo and we can continue after this. One thing that comes to mind is that he's had a pulmonary embolus from a clot in his lungs and I would get a Doppler venous flow study of his legs, check his d-dimer levels, and get a contrast ct scan of the lungs for that. Another possibility--even if he's never had any heart problems, this could definitely be a cardiac problem and he may have had or is having a heart attack so I would get an ECG, cardiac enzyme studies, echocardiogram, and a nuclear stress test. I don't see how the steroids could be the cause of the breathing problem
Dr. Chip and 3 other Medical Specialists are ready to help you